Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 64, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 26, 2016, 4:56 PM CDT for Stonewall County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2016, 4:56 PM CDT (21:56 UTC)
- Expired
- Apr 26, 2016, 5:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
County Stonewall County, TX
The radar
The Dyess AFB radar (KDYX), 115 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.9 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -346 J/kg
- Mixed-layer LCL
- 2617 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
965
WUUS54 KLUB 262156
SVRLUB
TXC433-262230-
/O.NEW.KLUB.SV.W.0064.160426T2156Z-160426T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
456 PM CDT TUE APR 26 2016
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STONEWALL COUNTY IN NORTHWESTERN TEXAS...
* UNTIL 530 PM CDT
* AT 455 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF ASPERMONT...OR 17 MILES NORTHWEST OF HAMLIN...MOVING NORTHEAST AT
45 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
ASPERMONT...PEACOCK...OLD GLORY...SWENSON AND US-380 NEAR THE HASKELL-
STONEWALL COUNTY LINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3296 10026 3296 10052 3307 10052 3340 10026
3340 10018 3335 10004 3330 9999 3313 9999
TIME...MOT...LOC 2155Z 224DEG 38KT 3307 10033
HAIL...0.75IN
WIND...70MPH
$$2 follow-up statements
916
WWUS54 KLUB 262209
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
509 PM CDT TUE APR 26 2016
TXC433-262230-
/O.CON.KLUB.SV.W.0064.000000T0000Z-160426T2230Z/
STONEWALL TX-
509 PM CDT TUE APR 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR CENTRAL STONEWALL COUNTY...
AT 508 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ASPERMONT...OR
20 MILES NORTH OF HAMLIN...MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ASPERMONT...OLD GLORY...AND SWENSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3296 10026 3296 10052 3306 10051 3318 10036
3340 10018 3335 10004 3330 9999 3313 9999
TIME...MOT...LOC 2208Z 224DEG 38KT 3318 10021
HAIL...0.75IN
WIND...60MPH
$$899
WWUS54 KLUB 262225
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
525 PM CDT TUE APR 26 2016
TXC433-262235-
/O.EXP.KLUB.SV.W.0064.000000T0000Z-160426T2230Z/
STONEWALL TX-
525 PM CDT TUE APR 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR STONEWALL COUNTY WILL
EXPIRE AT 530 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER STRONG
GUSTY WINDS UP TO 55 MPH ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3296 10026 3296 10052 3306 10051 3318 10036
3340 10018 3335 10004 3330 9999 3313 9999
TIME...MOT...LOC 2222Z 224DEG 38KT 3318 10021
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 4:24 PM CDT, 32 minutes earlier.
Area forecast discussion, Apr 26, 4:24 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 424 PM CDT TUE APR 26 2016 .UPDATE... GIVEN RECENT TRENDS OF CONVECTIVE DEVELOPMENT ALONG PACIFIC FRONTAL BOUNDARY...HAVE INCREASED POPS TO MENTIONABLE LEVELS ACROSS EASTERN ZONES. WILL BE MONITORING FOR INDICATIONS OF SEVERE POTENTIAL WITH THE PRIMARY THREAT BEING LARGE HAIL TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO 65 OR 70 MPH. && .PREV DISCUSSION... /ISSUED 309 PM CDT TUE APR 26 2016/ SHORT TERM... UPPER LEVEL STORM OVER EASTERN NEW MEXICO WILL CONTINUE TO BECOME MORE NEGATIVELY TILTED OVER TIME THIS EVENING. AS THIS SYSTEM MOVES OUT INTO THE CENTRAL PLAINS ON WEDNESDAY...FLOW WILL BECOME ZONAL ACROSS THE AREA. SOME VIRGA ACTIVITY HAS DEVELOPED ACROSS THE WESTERN ZONES ALONG AND BEHIND THE PACIFIC FRONT. A FEW LIGHTNING STROKES HAVE BEEN DETECTED WITH THE ACTIVITY AND SO HAVE MADE MENTION OF DRY THUNDER ACROSS THE NORTH CENTRAL PART OF THE CWFA. PEAK WINDS LOOK TO BE LARGELY CONFINED TO THE AREA JUST AHEAD OF THE PACIFIC FRONT WHERE SUSTAINED SPEEDS NEAR 30 KTS ARE BEING OBSERVED. WEST OF THE BOUNDARY...SPEEDS CLOSER TO 20 KTS APPEAR TO BE THE NORM. A COLD FRONT SHOULD THEN PUSH THROUGH AROUND SUNRISE WEDNESDAY MORNING LEADING TO A QUITE PLEASANT DAY. LONG TERM... PERIODIC CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE NEXT WEEK. THE NEXT UPPER LEVEL TROUGH WILL DROP DOWN INTO THE FOUR CORNERS REGION ON THURSDAY NIGHT. SHORT WAVE RIDGING ON WEDNESDAY WILL BE REPLACED BY BACKING WINDS AND SOUTHWEST FLOW ALOFT ON THURSDAY IN ADVANCE OF THIS NEXT SYSTEM. THE NOSE OF THE UPPER LEVEL JET WILL EJECT OUT OVER THE PANHANDLES BUT A REGION OF UPPER LEVEL DIVERGENCE WILL EXTEND SOUTHEASTWARD INTO THE ROLLING PLAINS AND SOUTHERN OKLAHOMA. HOWEVER...THE PRIMARY THREAT OF CONVECTIVE ACTIVITY WILL BE DURING THE OVERNIGHT HOURS INTO FRIDAY MORNING AS THE LOW LEVEL JET TAKES OVER. A SURFACE FRONT WILL MOVE THROUGH LATE WEDNESDAY INTO THURSDAY AND STALL OUT. THE NAM CONTINUES TO BE AN OUTLIER STALLING THE FRONT OUT WELL TO THE NORTH. THIS FRONT WILL LIKELY LIFT BACK NORTH DURING THE DAY ON THURSDAY. STRONG ISENTROPIC UPGLIDE WILL DEVELOP THURSDAY EVENING WITH THE STRENGTHENING LOW LEVEL JET. SIGNIFICANT DRY SLOTTING ON FRIDAY WILL CREATE A VOID OF PRECIPITATION FOR MUCH OF THE REGION ON FRIDAY AFTERNOON AND EVENING. THE DRYLINE WILL MIX CLOSE TO THE BORDER OF THE FA ON FRIDAY AFTERNOON. THERE MAY BE ADDITIONAL THUNDERSTORM DEVELOPMENT FRIDAY AFTERNOON ALONG THE DRYLINE BUT RESIDENCE TIME WITHIN THE FA WOULD LIKELY BE TRANSIENT. AFTER THE THURSDAY TROUGH KICKS OUT ONTO THE PLAINS ANOTHER WILL BE ON ITS HEELS DROPPING INTO SOUTHERN CALIFORNIA THIS WEEKEND. DETAILS ARE STILL MURKY WITH REGARDS TO ANY LEAD SHORT WAVES OUT AHEAD OF THIS LOW. BUT WOULD HAVE THE POTENTIAL TO CREATE THUNDERSTORM CHANCES LATE THIS WEEKEND INTO EARLY NEXT WEEK. FURTHER COMPLICATING THE PATTERN WILL BE AN UNSEASONABLY COOL AIRMASS SETTLING INTO THE REGION EARLY NEXT WEEK BEHIND A COLD FRONT. && .LUB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR TXZ021>044. && 26/99
Hazardous weather outlook, Apr 26, 6:02 AM CDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 602 AM CDT TUE APR 26 2016 TXZ021>044-271115- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 602 AM CDT TUE APR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...TODAY AND TONIGHT SOUTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS NEAR 50 MPH WILL IMPACT THE ENTIRE OUTLOOK AREA TODAY BEHIND A DRYLINE. A WIND ADVISORY IS IN EFFECT FROM 1 PM UNTIL 9 PM. AREAS OF BLOWING DUST ON THE CAPROCK MAY CREATE VERY LOW VISIBILITIES NEAR OPEN FIELDS AND CONSTRUCTION SITES. ALSO...AN ELEVATED WILDFIRE DANGER WILL OCCUR THIS AFTERNOON AND EARLY EVENING OVER MOST OF THE SOUTH PLAINS AND THE SOUTHWEST PANHANDLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERE THUNDERSTORMS WITH LARGE HAIL AND LOCALLY HEAVY RAIN ARE POSSIBLE FROM LATE THURSDAY AFTERNOON THROUGH THURSDAY NIGHT...ESPECIALLY IN THE ROLLING PLAINS. ADDITIONAL SEVERE STORMS MAY RETURN BY FRIDAY AFTERNOON IN THE FAR SOUTHEAST TEXAS PANHANDLE ALONG A DRYLINE. THEREAFTER...THE THREAT OF ADDITIONAL HAZARDOUS WEATHER IS LOW.
In the hours before
Local storm report, Apr 26, 3:21 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
321 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM NON-TSTM WND GST 6 SSW ANTON 33.73N 102.19W
04/26/2016 M59 MPH HOCKLEY TX MESONET
&&
EVENT NUMBER LUB1600093
JGDLocal storm report, Apr 26, 3:24 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
324 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM NON-TSTM WND GST VIGO PARK 34.65N 101.50W
04/26/2016 M66 MPH SWISHER TX MESONET
&&
EVENT NUMBER LUB1600094
JGDSpecial weather statement, Apr 26, 3:35 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 335 PM CDT TUE APR 26 2016 TXZ023>025-262100- BRISCOE TX-HALL TX-SWISHER TX- 335 PM CDT TUE APR 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SWISHER...BRISCOE AND HALL COUNTIES UNTIL 400 PM CDT... AT 329 PM CDT...AN AREA OF VIRGA SHOWERS WAS INDICATED ON DOPPLER RADAR MOVING ACROSS SWISHER...HALL...AND BRISCOE COUNTIES. GUSTY WINDS WILL BE POSSIBLE IN THE VICINITY OF THESE SHOWERS EVEN THOUGH PRECIPITATION MAY NOT BE REACHING THE GROUND. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THERE EXIST SOME RISK OF LOCALIZED GUSTS TO 65 MPH AS WAS REPORTED AT VIGO PARK AT 310 PM. LOCATIONS IMPACTED INCLUDE... TULIA...MEMPHIS...SILVERTON...QUITAQUE...KRESS...HAPPY...VALLEY SCHOOLS... MACKENZIE RESERVOIR...BRICE...CAPROCK CANYON STATE PARK...CLAYTONVILLE... TURKEY...LAKEVIEW AND PLASKA COMMUNITY. LAT...LON 3436 10046 3434 10198 3475 10196 3475 10049 TIME...MOT...LOC 2029Z 240DEG 49KT 3470 10125 26
Local storm report, Apr 26, 4:20 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
420 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM NON-TSTM WND GST 2 NE SLATON 33.46N 101.62W
04/26/2016 M60 MPH LUBBOCK TX MESONET
&&
EVENT NUMBER LUB1600095
JGDSpecial weather statement, Apr 26, 4:48 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
448 PM CDT TUE APR 26 2016
TXZ030-036-262215-
FLOYD TX-CROSBY TX-
448 PM CDT TUE APR 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR FLOYD AND NORTHERN CROSBY
COUNTIES UNTIL 515 PM CDT...
AT 445 PM CDT...DOPPLER RADAR WAS TRACKING VIRGA SHOWERS ALONG A
LINE EXTENDING FROM 7 MILES EAST OF SOUTH PLAINS TO 9 MILES
NORTHEAST OF CONE TO NEAR LORENZO. MOVEMENT WAS EAST AT 40 MPH.
WIND GUSTS OF 50 TO 55 MPH ARE OCCURRING WITH THESE STORMS AND HAVE
BEEN REPORTED BY THE MESONET STATION NEAR RALLS. ISOLATED GUSTS TO
60 MPH MAY BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
FLOYDADA...CROSBYTON...RALLS...LOCKNEY...LORENZO...DOUGHERTY...CONE AND
SOUTH PLAINS.
LAT...LON 3380 10104 3356 10118 3354 10156 3384 10150
3430 10139 3431 10104
TIME...MOT...LOC 2145Z 263DEG 33KT 3425 10118 3387 10125 3362 10146
26Local storm report, Apr 26, 4:54 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
454 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM NON-TSTM WND GST 1 SSE JAYTON 33.23N 100.57W
04/26/2016 M59 MPH KENT TX MESONET
&&
EVENT NUMBER LUB1600096
JGDThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 6:31 AM CDT | Wind Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 14 hr |
| Apr 26, 3:35 PM CDT | Special Weather Statement | LUB | Briscoe, Hall, Swisher | 25 min |
| Apr 26, 4:48 PM CDT | Special Weather Statement | LUB | Crosby, Floyd | 27 min |
| Apr 26, 5:06 PM CDT | Special Weather Statement | LUB | Childress | 24 min |
| Apr 26, 5:17 PM CDT | Special Weather Statement | LUB | Cottle, Dickens, Kent, King | 28 min |
| Apr 26, 5:31 PM CDT | Special Weather Statement | LUB | Stonewall | 14 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.